Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suggest treatment for night sweats, insomnia, anxiety, and depression - Online Doctor Chats

Date : 08-Apr-2014
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1773 Questions
User:Hi Dr
I am 47 years old, going through perimenopause . My symptoms started 6 month ago, when we moved from Europe to the States. I had night sweats, insomnia, very bad anxiety, depression, etc.
My PC checked my hormones, and I had very low progesteron level, and still ok eostrogen. Since then I am on low dose BC, called Gildess Fe 1/20. Now I have good weeks, and feel like everything is ok, but all of a sudden the symptoms are just coming back, and feel like to do nothing just checking myself. I took citapram 20mg, and Xanax 0.65mg for anxiety and PMS, and now I need to take 30 mg of citapram. My question is, am I on the good medications, and is it " normal" I still have this bad symptoms ? I know I am worrying too much , feeling lonely, not working, but coming from the medical field, so this makes it even more difficult for me. any good advice? thank you so much for your support !
Doctor:Hi
Doctor:Give me a moment to read your query
Doctor:I have read your query
Doctor:I need to know if you have gotten your blood glucose levels checked since then
User:no, did not
Doctor:Night sweats may be a symptoms of low blood glucose
Doctor:That said, you have been responding to this set of medicines
User:let me check my last labor data
Doctor:Do you have any stressor at this moment?
Doctor:Since external stressor may cause symptoms to return
User:yes, my husband is a scientist, thats why we moved here, and I am stressed when he leaves for a conference
Doctor:ok
Doctor:For how long have you been taking these medicines?
User:I am not confident, and think I can not solve problems. we have 2 teenager boys
Doctor:I understand
Doctor:This is past of symptoms of depression
User:I started to take citapram 8 years ago, not long after we moved back to eu, felt I can not fit in
Doctor:Mostly you need to take citopram for atleast 3 weeks to see any effect
Doctor:ohk
Doctor:As I said earlier, the symptoms usually return when there is external stressor present
Doctor:Usually the treating doctor ends up changing the antidepressant
User:thats my PCP increased from 20 to 30 mg 6-7 weeks ago
Doctor:ok
Doctor:You are on good set of medicines
Doctor:You may try something else along with medicine to elevate your energy and confidence
User:feel so bad, I am a physician also :(
Doctor:I can give you a few ideas if you want
Doctor:I understand
Doctor:Physicians are also humans
User:please do
Doctor:I have seen many people who are stressed and lonely to respond to meditation
User:not working, became a stay at home mom
Doctor:You may do volunteer work
Doctor:for parttime
Doctor:or you can join healthcaremagic as doctor
User:yes, that is the plan,
Doctor:and contribute to our company
Doctor:All you need to do is register and start answering public forum questions
User:I would love to. I am a clinical pathologist,
Doctor:Sure you are welcome
Doctor:Also consider meditation
Doctor:Check for a course nearby and learn it
Doctor:It will help elevate your energy levels and give you opportunties to serve
User:has 20 years of experience, and all of a sudden I can put my diplom to the garbage :( makes me sad
User:thank you, i would love to
Doctor:I understand it is important for a doctor to work
Doctor:In meditation try transcendental meditation which transcends your energy
User:i started pilates, use to do TRX in my country, and now just walking my labrador
Doctor:Now coming to the pharmacological aspect
Doctor:It is just a phase of life
Doctor:Every one goes through such phases
Doctor:Mostly depression follows after exertion
Doctor:So we need to keep our activities in moderation
User:i know, and when I feel great, I am just smiling of myself :)
Doctor:You never know how well you will do tomorrow
Doctor:till then keep patience
User:I try, and whenever i am around people feel better
Doctor:It is a good sign
Doctor:doctors are used to being surrounded by people
Doctor:and they feel really alone when not surrounded by people
User:but do you think I should change anything in medication?
Doctor:?
Doctor:Have you heard about breathing techniques
Doctor:It seems that citapram is not working well for your
Doctor:You may ask your physician to switch to another medicine
User:thats what i thought
Doctor:ok
Doctor:Do you have any doubt here?
User:any vitamins, minerals you would suggest?
Doctor:Actually you may get checked for anemia
Doctor:If any is deficient you may take it
Doctor:People may prescribe omega 3, 6, 9
Doctor:But I feel it has many side effects
Doctor:Also try drinking cleaner water
User:ok, and i take B complex and Mg, I just can not figure the right amount
User:what has side effect, omega?
Doctor:Omegas have gastrointestinal side effects
Doctor:Like diarhea, intestinal bleeds, bloating etc
Doctor:Regarding B complex and Mg you may take just the minimal dose as these are indicated only if deficiency is present
User:I dont take it, eat fish, and healthy food
Doctor:That is good
Doctor:Fish is good
Doctor:Fiber rich food is also good
Doctor:avoid sugary treats as these may lead to weight gain
User:ah, I do not have a good appetite when I have the bad time
User:banana keeps me alive
Doctor:ohk
Doctor:Eat small regular meals
Doctor:Also get investigated for conditions that can mimic depression
User:yes, trying, but I need to cook for my boys, and i just hate it sometime :(
Doctor:like hypothyroidism, anemia,infections, etc
User:like what?
User:they checked, i was ok
Doctor:ok
Doctor:Hope you will follow lifestyle changes that I mentioned
Doctor:they help tremendously when you are feeling low.k
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor